MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER TRAY; FOLEY TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER TRAY; FOLEY TRAY
Model Number A800062
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 09/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the nursing staff of the hospital reported failures in the closed system of vesical catheterization.As per follow up information received via ibc on (b)(6) 2022, it was reported that the foley bladder catheterization kits did not work properly.The bed urine bag only drains if it was placed on the floor and the user¿s skin was injured when removing the bra that comes with the equipment despite the fact that the protector used in the skin and carefully removed it.It was mentioned that several numbers of products were affected.The incident has been reported in different hospital services during the use of the foley catheters in users.It was stated that there had been an impact on users because before it was detected that the urine did not drain properly into the collection bag if it was not placed on the floor, volume and even diuretics were administered to users to increase their urinary output.There had been no exposure of blood to the mucosa or skin.The event occurred on several patients.No medical intervention was reported.As per follow up information received via ibc on (b)(6) 2022, it was stated that bra refers to statlock.As per follow up information received via ibc on (b)(6) 2022, it was stated that the skin injuries were lacerations from foley catheter clip removal.Extra-thin patches and creams were used for the for these injuries.
 
Event or Problem Description
It was reported that the nursing staff of the hospital reported failures in the closed system of vesical catheterization.As per follow up information received via ibc on 28sep2022, it was reported that the foley bladder catheterization kits did not work properly.The bed urine bag only drains if it was placed on the floor and the user¿s skin was injured when removing the bra that comes with the equipment despite the fact that the protector used in the skin and carefully removed it.It was mentioned that several numbers of products were affected.The incident has been reported in different hospital services during the use of the foley catheters in users.It was stated that there had been an impact on users because before it was detected that the urine did not drain properly into the collection bag if it was not placed on the floor, volume and even diuretics were administered to users to increase their urinary output.There had been no exposure of blood to the mucosa or skin.The event occurred on several patients.No medical intervention was reported.As per follow up information received via ibc on 07oct2022, it was stated that bra refers to statlock.As per follow up information received via ibc on 11oct2022, it was stated that the skin injuries were lacerations from foley catheter clip removal.Extra-thin patches and creams were used for the for these injuries.As per follow up information received via ibc on 30nov2022, it was stated that the skin lacerations occurred due to two reasons: the adhesive in statlock, and the fragility of patients' skin.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "inadequate biological evaluation".It was unknown whether the device had met relevant specifications.The product was used for treatment purposes.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and states the following: warnings and precautions: 2.Observe universal blood and body fluid precautions and infection control procedures, during the statlock® device application and removal.Daily maintenance: 1.The statlock® device should be assessed daily and changed when clinically indicated, at least every seven days.5.Use clinical judgment on the removal of the statlock® stabilization device if the patient experiences any fluid shifts that may interfere with skin integrity.Place and peel: 7.Align the statlock® stabilization device over securement site leaving 1 inch of catheter slack.Make sure leg is fully extended.8.While holding the retainer to keep the pad in place, peel away paper backing, one side at a time and place tension-free on skin." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER TRAY
Common Device Name
FOLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15612857
Report Number1018233-2022-07867
Device Sequence Number12548150
Product Code EZC
UDI-Device Identifier00801741104411
UDI-Public(01)00801741104411
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberA800062
Device Catalogue Number899916
Device Lot NumberNGFX3716
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date10/16/2022
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown